POSTED: Wednesday, September 26, 2012 - 2:22pm
UPDATED: Wednesday, September 26, 2012 - 2:56pm
School officials warn parents about "iDosing"
GILMER — A drug-like high could be as close as an app on a teen’s smartphone, and that has some area school officials concerned.
An official at Gilmer High School warned parents Friday of the digital-drug craze known as “i-Dosing” that claims to produce a narcotic-like euphoria through sound.
In an email to parents and guardians, Principal Greg Watson warned of the dangers of getting high through the app, including reports of people going into trances, becoming paranoid and some “extreme reactions that required immediate medical attention.”
“These recordings are being called digital drugs because they can produce some of the same effects as illegal drugs,” Watson wrote to parents. “I just wanted you to be aware of what they are doing and to encourage you to be watchful and mindful of the situation.”